Citation: Aslam Khan, Abdul Ghafoor, Emel Khan, Kamal Shah, Thabet Abdeljawad. Solving scalar reaction diffusion equations with cubic non-linearity having time-dependent coefficients by the wavelet method of lines[J]. Networks and Heterogeneous Media, 2024, 19(2): 634-654. doi: 10.3934/nhm.2024028
[1] | N. F. Britton, Reaction-Diffusion Equations and Their Applications to Biology, London: Academic Press, 1986. |
[2] | R. S. Cantrell, C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, John Wiley & Sons, 2004. https://doi.org/10.1002/0470871296 |
[3] | J. Smoller, Shock Waves and Reaction–-Diffusion Equations, New York: Springer, 2012. https://doi.org/10.1007/978-1-4612-0873-0 |
[4] | J. D. Murray, Animal coat patterns and other practical applications of reaction diffusion mechanisms, Mathematical Biology II: Spatial Models and Biomedical Applications, New York: Springer, 3 (2003), 141–191. https://doi.org/10.1007/b98869 |
[5] |
M. G. Neubert, H. Caswell, Demography and dispersal: Calculation and sensitivity analysis of invasion speed for structured populations, Ecology, 81 (2000), 1613–1628. https://doi.org/10.1890/0012-9658(2000)081[1613:DADCAS]2.0.CO;2 doi: 10.1890/0012-9658(2000)081[1613:DADCAS]2.0.CO;2
![]() |
[6] |
J. Canosa, On a nonlinear diffusion equation describing population growth, IBM J. Res. Dev., 17 (1973), 307–313. https://doi.org/10.1147/rd.174.0307 doi: 10.1147/rd.174.0307
![]() |
[7] |
R. Luther, Propagation of chemical reactions in space, J. Chem. Educ., 64 (1987), 740. https://doi.org/10.1021/ed064p740 doi: 10.1021/ed064p740
![]() |
[8] |
M. A. J. Chaplain, Reaction-diffusion prepatterning and its potential role in tumour invasion, J. Biol. Syst., 3 (1995), 929–936. https://doi.org/10.1142/S0218339095000824 doi: 10.1142/S0218339095000824
![]() |
[9] |
J. E. Pearson, Complex patterns in a simple system, Science, 261 (1993), 189–192. https://doi.org/10.1126/science.261.5118.189 doi: 10.1126/science.261.5118.189
![]() |
[10] | M. M. Tang, P. C. Fife, Propagating fronts for competing species equations with diffusion, Arch. Ration. Mech. Anal., 73 (1980), 69–77. |
[11] |
E. Bodenschatz, W. Pesch, G. Ahlers, Recent developments in Rayleigh-Bénard convection, Annu. Rev. Fluid Mech., 32 (2000), 709–778. https://doi.org/10.1146/annurev.fluid.32.1.709 doi: 10.1146/annurev.fluid.32.1.709
![]() |
[12] | Y. B. Zeldovich, D. A. Frank-Kamenetskii, The theory of thermal propagation of flames, Zh. Fiz. Khim, 12 (1938), 100–105. |
[13] |
R. FitzHugh, Impulses and physiological states in theoretical models of nerve membrane, Biophys. J., 1 (1961), 445–466. https://doi.org/10.1016/S0006-3495(61)86902-6 doi: 10.1016/S0006-3495(61)86902-6
![]() |
[14] |
J. Nagumo, S. Arimoto, S. Yoshizawa, An active pulse transmission line simulating nerve axon, Proc. IRE, 50 (1962), 2061–2070. https://doi.org/10.1109/JRPROC.1962.288235 doi: 10.1109/JRPROC.1962.288235
![]() |
[15] |
A. L. Hodgkin, A. F. Huxley, A quantitative description of membrane current and its application to conduction and excitation in nerve, J. physiol., 117 (1952), 500–544. https://doi.org/10.1113/jphysiol.1952.sp004764 doi: 10.1113/jphysiol.1952.sp004764
![]() |
[16] |
M. Argentina, P. Coullet, V. Krinsky, Head-on collisions of waves in an excitable Fitzhugh-Nagumo system: A transition from wave annihilation to classical wave behavior, J. Theor. Biol., 205 (2000), 47–52. https://doi.org/10.1006/jtbi.2000.2044 doi: 10.1006/jtbi.2000.2044
![]() |
[17] |
M. P. Zorzano, L. Vázquez, Emergence of synchronous oscillations in neural networks excited by noise, Physica D, 179 (2003), 105–114. https://doi.org/10.1016/S0167-2789(03)00007-1 doi: 10.1016/S0167-2789(03)00007-1
![]() |
[18] |
A. H. Bhrawy, A Jacobi-Gauss-Lobatto collocation method for solving generalized Fitzhugh-Nagumo equation with time-dependent coefficients, Appl. Math. Comput., 222 (2013), 255–264. https://doi.org/10.1016/j.amc.2013.07.056 doi: 10.1016/j.amc.2013.07.056
![]() |
[19] | D. Cebrían-Lacasa, P. Parra-Rivas, D. Ruiz-Reynés, L. Gelens, Six decades of the Fitzhugh-Nagumo model: A guide through its spatio-temporal dynamics and influence across disciplines, preprint, arXiv: 2404.11403 |
[20] |
M. Shih, E. Momoniat, F. M. Mahomed, Approximate conditional symmetries and approximate solutions of the perturbed Fitzhugh-Nagumo equation, J. Math. Phys., 46 (2005), 023503. https://doi.org/10.1063/1.1839276 doi: 10.1063/1.1839276
![]() |
[21] |
A. Mehta, G. Singh, H. Ramos, Numerical solution of time dependent nonlinear partial differential equations using a novel block method coupled with compact finite difference schemes, Comput. Appl. Math., 42 (2023), 201. https://doi.org/10.1007/s40314-023-02345-3 doi: 10.1007/s40314-023-02345-3
![]() |
[22] |
H. Li, Y. Guo, New exact solutions to the Fitzhugh-Nagumo equation, Appl. Math. Comput., 180 (2006), 524–528. https://doi.org/10.1016/j.amc.2005.12.035 doi: 10.1016/j.amc.2005.12.035
![]() |
[23] |
S. Abbasbandy, Soliton solutions for the Fitzhugh-Nagumo equation with the homotopy analysis method, Appl. Math. Model., 32 (2008), 2706–2714. https://doi.org/10.1016/j.apm.2007.09.019 doi: 10.1016/j.apm.2007.09.019
![]() |
[24] |
T. Kawahara, M. Tanaka, Interactions of traveling fronts: An exact solution of a nonlinear diffusion equation, Phys. Lett. A, 97 (1983), 311–314. https://doi.org/10.1016/0375-9601(83)90648-5 doi: 10.1016/0375-9601(83)90648-5
![]() |
[25] |
R. A. Van Gorder, K. Vajravelu, A variational formulation of the Nagumo reaction–diffusion equation and the Nagumo telegraph equation, Nonlinear Anal. Real World Appl., 11 (2010), 2957–2962. https://doi.org/10.1016/j.nonrwa.2009.10.016 doi: 10.1016/j.nonrwa.2009.10.016
![]() |
[26] |
H. Ali, M. Kamrujjaman, M. S. Islam, Numerical computation of Fitzhugh-Nagumo equation: A novel galerkin finite element approach, Int. J. Math. Res., 9 (2020), 20–27. https://doi.org/10.18488/journal.24.2020.91.20.27 doi: 10.18488/journal.24.2020.91.20.27
![]() |
[27] |
M. Namjoo, S. Zibaei, Numerical solutions of Fitzhugh-Nagumo equation by exact finite-difference and NSFD schemes, Comput. Appl. Math., 37 (2018), 1395–1411. https://doi.org/10.1007/s40314-016-0406-9 doi: 10.1007/s40314-016-0406-9
![]() |
[28] |
R. A. V. Gorder, Gaussian waves in the Fitzhugh-Nagumo equation demonstrate one role of the auxiliary function h (x, t) in the homotopy analysis method, Commun. Nonlinear Sci. Numer. Simul., 17 (2012), 1233–1240. https://doi.org/10.1016/j.cnsns.2011.07.036 doi: 10.1016/j.cnsns.2011.07.036
![]() |
[29] |
H. Triki, A. M. Wazwaz, On soliton solutions for the Fitzhugh-Nagumo equation with time-dependent coefficients, Appl. Math. Model., 37 (2013), 3821–3828. https://doi.org/10.1016/j.apm.2012.07.031 doi: 10.1016/j.apm.2012.07.031
![]() |
[30] |
K. U. Rehman, W. Shatanawi, M. Y. Malik, Group theoretic thermal analysis (GTTA) of Powell-Eyring fluid flow with identical free stream (FS) and heated stretched porous (HSP) boundaries: AI Decisions, Case Stud. Therm. Eng., 55 (2024), 104101. https://doi.org/10.1016/j.csite.2024.104101 doi: 10.1016/j.csite.2024.104101
![]() |
[31] |
N. Jamal, M. Sarwar, N. Mlaiki, A. Aloqaily, Solution of linear correlated fuzzy differential equations in the linear correlated fuzzy spaces, AIMS Math., 9 (2024), 2695–2721. https://doi.org/10.3934/math.2024134 doi: 10.3934/math.2024134
![]() |
[32] |
R. Jiwari, R. Gupta, V. Kumar, Polynomial differential quadrature method for numerical solutions of the generalized Fitzhugh-Nagumo equation with time-dependent coefficients, Ain Shams Eng. J., 5 (2014), 1343–1350. https://doi.org/10.1016/j.asej.2014.06.005 doi: 10.1016/j.asej.2014.06.005
![]() |
[33] |
S. Singh, Mixed-type discontinuous galerkin approach for solving the generalized Fitzhugh-Nagumo reaction-diffusion model, Int. J. Appl. Comput. Math., 7 (2021), 207. https://doi.org/10.1007/s40819-021-01153-9 doi: 10.1007/s40819-021-01153-9
![]() |
[34] |
S. S. Khayyam, M. Sarwar, A. Khan, N. Mlaiki, F. M. Azmi, Solving integral equations via fixed point results involving rational-type inequalities, Axioms, 12 (2023), 685. https://doi.org/10.3390/axioms12070685 doi: 10.3390/axioms12070685
![]() |
[35] |
Ü. Lepik, Numerical solution of differential equations using Haar wavelets, Math. Comput. Simul., 68 (2005), 127–143. https://doi.org/10.1016/j.matcom.2004.10.005 doi: 10.1016/j.matcom.2004.10.005
![]() |
[36] |
R. Jiwari, A Haar wavelet quasilinearization approach for numerical simulation of Burgers' equation, Comput. Phys. Commun., 183 (2012), 2413–2423. https://doi.org/10.1016/j.cpc.2012.06.009 doi: 10.1016/j.cpc.2012.06.009
![]() |
[37] |
M. Kumar, S. Pandit, A composite numerical scheme for the numerical simulation of coupled Burgers' equation, Comput. Phys. Commun., 185 (2014), 809–817. https://doi.org/10.1016/j.cpc.2013.11.012 doi: 10.1016/j.cpc.2013.11.012
![]() |
[38] |
S. C. Shiralashetti, A. B. Deshi, P.B. M. Desai, Haar wavelet collocation method for the numerical solution of singular initial value problems, Ain Shams Eng. J., 7 (2016), 663–670. https://doi.org/10.1016/j.asej.2015.06.006 doi: 10.1016/j.asej.2015.06.006
![]() |
[39] |
A. Ghafoor, Numerical solutions of time dependent partial differential equations via Haar wavelets, Nat. Appl. Sci. Int. J., 1 (2020), 39–52. https://doi.org/10.47264/idea.nasij/1.1.4 doi: 10.47264/idea.nasij/1.1.4
![]() |
[40] |
A. Ghafoor, N. Khan, M. Hussain, R. Ullah, A hybrid collocation method for the computational study of multi-term time fractional partial differential equations, Comput. Math. Appl., 128 (2022), 130–144. https://doi.org/10.1016/j.camwa.2022.10.005 doi: 10.1016/j.camwa.2022.10.005
![]() |
[41] |
S. Haq, A. Ghafoor, M. Hussain, S. Arifeen, Numerical solutions of two dimensional sobolev and generalized Benjamin-Bona-Mahony-Burgers equations via Haar wavelets, Comput. Math. Appl., 77 (2019), 565–575. https://doi.org/10.1016/j.camwa.2018.09.058 doi: 10.1016/j.camwa.2018.09.058
![]() |
[42] |
I. Ahmad, M. Ahsan, Z. Din, A. Masood, P. Kumam, An efficient local formulation for time-dependent PDEs, Mathematics, 7 (2019), 216. https://doi.org/10.3390/math7030216 doi: 10.3390/math7030216
![]() |
[43] |
H. Ramos, A. Kaur, V. Kanwar, Using a cubic B-spline method in conjunction with a one-step optimized hybrid block approach to solve nonlinear partial differential equations, Comput. Appl. Math., 41 (2022), 34. https://doi.org/10.1007/s40314-021-01729-7 doi: 10.1007/s40314-021-01729-7
![]() |
[44] |
B. Inan, K. K. Ali, A. Saha, T. Ak, Analytical and numerical solutions of the Fitzhugh-Nagumo equation and their multistability behavior, Numer. Methods Partial Differ. Equations, 37 (2021), 7–23. https://doi.org/10.1002/num.22516 doi: 10.1002/num.22516
![]() |
[45] |
G. Arora, V. Joshi, A computational approach for solution of one dimensional parabolic partial differential equation with application in biological processes, Ain Shams Eng. J., 9 (2018), 1141–1150. https://doi.org/10.1016/j.asej.2016.06.013 doi: 10.1016/j.asej.2016.06.013
![]() |
[46] |
N. Dhiman, M. Tamsir, A collocation technique based on modified form of trigonometric cubic B-spline basis functions for Fisher's reaction-diffusion equation, Multidiscip. Model. Mater. Struct., 14 (2018), 923–939. https://doi.org/10.1108/MMMS-12-2017-0150 doi: 10.1108/MMMS-12-2017-0150
![]() |
[47] | J. Butcher, Runge-kutta methods, Scholarpedia, 2 (2007), 3147. https://doi.org/10.4249/scholarpedia.3147 |
[48] |
Ö. Oruç, Numerical simulation of two-dimensional and three-dimensional generalized Klein-Gordon-Zakharov equations with power law nonlinearity via a meshless collocation method based on barycentric rational interpolation, Numer. Methods Partial Differ. Equations, 38 (2022), 1068–1089. https://doi.org/10.1002/num.22806 doi: 10.1002/num.22806
![]() |